Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.
No sex drive - Nexplanon, and Cerazette. Where to go now?(17 Posts)
I'm getting increasingly upset at the loss of libido I have suffered since having the implant - Nexplanon, and now on Cerazette. Had the implant for 4 months, and now the pill for 10 months.
If it wasn't for this they would be the perfect contraception complete lack of periods, and no other noticeable side effects. As of today I am going to stop taking the pill, and see what happens. I am hoping my sex drive might actually return. In fact, its not just my sex drive, its loss of all affection. I don't even want to be kissed or cuddled. Its breaking my heart to feel this way, not to mention the affect on my much younger DF!
Before this I had the copper coil - this was giving me 2 week periods, where I was bleeding past myself, it was down my legs, on chairs, you name it - was like a murder scene every month. I had this removed for the implant.
Siiiiiiiiiiiigh. Please offer me some hope that this can all be solved and I can have an effective contraception without undesireable side effects!
Sorry, thats 10 weeks on Cerazette, not 10 months!!! Whoops!
I had this with cerazette, perfect pill otherwise. I found it took about 5 months for body to 'settle down' on cerazette, then sex drive returned, (aplenty!) so don't lose hope, it came back for me! Frind of mine also had this exact same thing with cerazette too and it resolved itself for her too. I think worrying about it makes it worse, but that probably doesn't help! Relax and be patient!
I was on it for years and my sex drive was rock bottom. Came off it to give my body a break and see if my libido improved and - WHAM it did - and along came DD2!! I am stuck for what to do now. I have a list of things I can't use and we really don't want anymore DC's. I'm thinking of going down a more permanent route now.
How long did you find it took for it to return?! Been off it for about 4 days now, and noticed a slight difference in that I feel more affectionate. Have a FP appt tomorrow to discuss a new contraception, but have no idea where to go from here
I really noticed a difference within a few weeks of stopping. I think it takes about that long for the drugs to leave your system enough to register the changes but I don't know for sure.
I went from completely uninterested in sex to a bit of a monster if I'm honest. and it hasn't ever died down since stopping the pill. (Sorry TMI )
Having been on Cerazette for over a year and witnessed our sex life dwindle to virtually nothing during that time, I am now convinced that there is actually no chemical contraceptive in the thing at all - it prevents pregnancies simply by cutting out the sex.
I lost my sex drive instantly on nexplanon and over the course of a few months on micronor. I'm still on the micronor but it has gotten a bit better since I started taking a mineral supplement - zinc deficiency can lower libido so it might be worth taking a supplement.
Cerazette stops you ovulating whereas other POPs don't, I guess that must have something to do with it. I did find things better with Micronor
til -they-- made me stop taking it
Why did they make you stop taking micronor?
I have severe endometriosis and the current treatment is to stop ovulation for as long as possible. Have now been offered drugs to give me a 'false' menopause with HRT to counter the side effects. No thanks
I went to FP tonight, and after being told off for stopping the pill and told my BMI is 35 (it isn't - its 32) and generally been preached at and made to feel like I know nothing (I do, I am a HCP myself) I have been prescribed Marvelon. Now need to wait for a period - haven't had one for 7 months, so wonder how long the wait will be!
Feeling really put out and annoyed by the nurse, who incidently did my smear, and very bloody rough she was too. Cow. Hmpf.
She said my only option after this was condoms or the copper coil (which I have already had and it was awful too).
Gee, love being a woman I do...
I have been on Nexplanon since June 2012 and it totally killed my sex drive...no libido what so ever,- not even thought about sex since i got it inserted.
I'm bleeding for 3-4 weeks ongoing. I bleed foe 1-2 weeks then it stops for a week and starts bleeding for another 1-2....It made a mess out of my life and I am now seriously considering taking it out.....This implant is a wierd thing to have...It protect you from getting pregnant, yet doesn't even give you a chance to have sex...I totally hate it...
I see no other side effects except loss of libido.
Hi, I am not a mom but I just want to share my experience of using Nexplanon. I have had the implant 18 months ago. There were some spotting at first, but my period completely stopped from month 4 and I am really happy about this making my life so much easier.
I have always been an emotional and stressful person (and i changed jobs last year too) so I don't think Nexplanon had caused any noticeable negative emotional impact.
Then, my lidibo started declining from month 12. I didn't know if it was caused by a combination of work-related stress, lack of physical work-out (it happened soon after i quit gym) or Nexplanon. I wanted to get intimate with my partner but physically i am very weak. We now have an almost non-sexual relationship ( in the past - every few days; now - once a month or less).
I still think of Nexplanon positively and that it's definately an effective contraceptive device. I think it would be possible to balance the effect of lower libido by exercising more/ generally staying healthier and may be learn some new foreplay tricks :P
To add to the first message, the first few months when my sex drive dived dramatically, i experienced immense stress and tension between my and my partner...it made me into thinking that maybe i wasn't attracted to him anymore (of course that wasn't true!). But now i am used to the lower sex drive and we are still very happily together. I won't get another implant after the three-year period though. If any user has the same problem and it worries you too much, then you are better off without Nexplanon.
i see these are quite old posts, I am on cerazette have been for about a year, have no children, have always had a very good sex life but over the past year its changed dramatically, dont know whether to blame the pill, life stresses but after googling it I have realised I am not the only one, I dont know whether to stop taking the pill or ask the doc for a change?? Any ideas??
Hi I am so glad after reading all your posts that this is not something that has just happened to me! I had Nexplanon fitted in Nov 2011 and within a few months noticed a dramatic decline in my sex drive, I just assumed it was something that happened to all couples after being together for a few years and having a baby. Our relationship suffered dramatically as I didn't give or want any affection I didn't even realise it was happening my partner did and dealt with it in the worst way possible! We are trying to work through our issues but again sex is an issue it's at the point he knows I just go along it with no interest I hate feeling this way it's depressing me I have no desire what so ever it's becoming awkward only so many excuses I can give!! Reading everyone's posts I would like to ask though would this be a side effect of all brands of implant? Or do they all have the same hormone's just different packaging? Is there any version with less hormone like the mini pill that had less hormones? sorry to ramble on! Any suggestions be much appreciated x
Join the discussion
Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.Register now
Already registered with Mumsnet? Log in to leave your comment or alternatively, sign in with Facebook or Google.
Please login first.